Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

High blood pressure. Taking Ramipril medication, side effects of increased pulse, anxiety. Should I continue this medicine?

Hi, I recently started taking ramipril 2.5mgs for high blood pressure . I have been on it before but stop taking it because increased heart rate is more uncomfortable than high blood pressure. I told my doctor I would stay on it this time. I have been using it for about a month now. Without ramipril my blood pressure fluctuates from 135/92 to 149/102 with my heart rate fairly steady at 67 beats per minute. As soon as I start taking ramipril my blood pressure cycles from 109/78 but most often is around 128/97 but my heart rate never goes below 97 beats per minute. With my heart rate so high I always feel anxious and often don’t feel comfortable with my heart rate so high. If I stop taking ramipril for two days my heart rate goes back to a constant 67 beats per minute but my blood pressure goes back up. I don’t feel comfortable with my heart rate so high. I notice in the rare side effects of ramipril it includes increased heart rate. Should I stop taking ramipril?
Asked On : Thu, 5 Jul 2012
Answers:  1 Views:  358
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
HI dudejohnson1.

THANKS FOR YOUR QUESTION.

YOUR BLOOD PRESSURE IS CONTROLLED WITH RAMIPRIL BUT YOU FACE UNUSUAL TACHYCARDIA AS OF NOW DATA IS NOT AVAILABLE ABOUT INCREASING HEART RATE IN RAMIPRIL.IN OUR PRACTISE I ALSO DIDNT SEE SUCH HIKE OF HR IN SMALL DOSE OF THIS DRUG.
SO MY SUGGESTION IS TO CONSULT WITH YOUR CARDIOLOGIST AND SWITCH TO ANOTHER ANTIHYPERTENSIVE AS THIS SORTS OF TACHYCARIA TROUBLES YOU.

THANK YOU

DR SOURAV GANGULY
Answered: Fri, 6 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor